Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 14, 2018, 7:13 PM CDT for Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 14, 2018, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WWUS84 KMOB 150013
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT TUE AUG 14 2018
ALZ263-150115-
Mobile Central AL-
713 PM CDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 815 PM CDT...
At 713 PM CDT, the strong thunderstorm was located 7 miles south of
Tanner Williams, or 9 miles north of Grand Bay, moving southwest at
10 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central Mobile
County.
LAT...LON 3054 8841 3065 8841 3069 8837 3063 8827
3049 8833
TIME...MOT...LOC 0013Z 030DEG 8KT 3062 8835
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:55 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 14, 3:55 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Mobile AL 355 PM CDT Tue Aug 14 2018 .NEAR TERM /Now Through Wednesday/...14.12Z upper air analysis shows little overall change to the geo-potential height fields aloft over the past day with a trof axis over the OH River Valley gradually easing eastward. Meanwhile, an upper ridge persists south of the LA coast while next trof to move east was positioned over the central Plains. An assessment of deep moisture shows PWAT's near 2 inches over the central Gulf coast. Considering moisture, destabilization of the local airmass and the continued passage of mid level impulses in the higher level northwest flow between the two pressure systems recently mentioned, storms are forecast to develop thru the remainder of the afternoon. Latest radar trends show isolated to scattered activity hugging the eastern border of the forecast area and westward near the I-10 corridor. Some of the storms likely will produce brief strong convective downbursts (40 MPH or higher) upon collapse of any of the strongest cores. Frequent lightning and locally heavy rains also likely in the strongest storms. Tonight, will maintain a persistence type approach on showers/storms. Will carry a small probability into the evening to account for lingering activity carrying over from the afternoon. Patchy late night fog development also possible, especially in areas that see afternoon and early evening rainfall. On Wednesday, the latest global guidance is consistent on showing lowering mid level heights spreading eastward across the Lower/Mid MS River Valley associated with next trof moving out of the Plains. Mid level ridging into the local area shrinks, while becoming more amplified over the western Gulf and up into TX. A chance of showers and storms is maintained during the heat and instability of the day Wednesday. /10 .SHORT TERM /Wednesday night Through Friday night/...Wednesday night through Thursday, upper level high pressure over the Southern Plains/northwestern Gulf connects with upper level high pressure spreading west over the northern Gulf from the Caribbean. This organizes a low level ridge that has built west over the northern Gulf and brings a more organized onshore flow off the Gulf. Moisture levels that had dipped a bit on Wednesday return to their previous "soupy" levels (precip h20 levels rising to 2" or greater over the forecast area) as Gulf moisture returns. An upper trough shifts east over the Mississippi River, with the southern end bisecting the northern Gulf ridge later Wednesday into Wednesday night. In concert with the high moisture levels, scattered to numerous tsra are expected over the area for Thursday. Greatest moisture return is indicated over eastern portions of the forecast area, so have placed highest PoPs this section of the forecast area. Higher rain coverage east will lead to higher high temps west and a w-e gradient of high temps Thursday (around 90 east to near 95 west). When combined with the higher moisture levels, higher Heat Indices are expected west (101 to 107F), mainly west of the Alabama River. East of the river, Heat Indices of 98 to 102 are advertised in the guidance. Thursday night through Friday, energy moving over the Mississippi River digs a deeper upper trough (as compared to previous days guidance) centered just east of the Mississippi River (farther west than previous days). This position directs a series of shortwave impulses over/near the forecast area and brings scattered daytime thunderstorms to the area. Temps a bit cooler than Wednesday are expected as subsidence from the weakening upper ridge over the northern Gulf decreases, but are still expected to rise into the low 90s. Heat Indices of 100 to 105 are expected area-wide with the seasonably hot temperatures topping out in the low 90s. Not to forget overnight lows, the increased moisture levels along with increased upper subsidence initially will keep temperatures from dropping below a 72 to 76 degree range inland from the coast. Onshore warm flow off the Gulf will bring overnight low in the 75 to 79 degree range each night. Lastly for the Short Term, with daytime instability levels high enough for strong to marginally severe storms (MLCapes rising to around 2000J/kg each day), some of the stronger storms can bring wind gusts topping 40 mph or high as they collapse. /16 .LONG TERM /Saturday Through Tuesday/...Saturday through Sunday, shortwave energy moves through the eastern conus upper trough, shifting it east. Ultimately the axis moves east of the forecast area Monday. Until then, increased upper support and high moisture levels will bring scattered to numerous daytime thunderstorms area wide. Increased cloud cover and rain cooling will drop expected daytime high temps a few degrees from previous days, to the 88 to 91 degree range. Monday on, guidance is advertising an upper level ridge building back west from the Caribbean over the northern Gulf. Chances of rain decrease early in the coming work week, with daytime highs inching upward from the weekend. With the increased subsidence from the upper ridge bringing a drier airmass to the area Monday on, overnight lows see a several degree drop from the weekend as the work week progresses. /16 && .MARINE...Large surface high over the southwest Atlantic persists and ridges westward into the Gulf for several days. This maintains a south to southwest prevailing flow. Seas 1 to 2 feet. Winds, waves and seas locally higher in and near storms. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 93 74 91 74 91 74 91 / 20 30 20 50 20 50 20 60 Pensacola 76 90 77 89 77 90 76 89 / 30 50 20 50 20 50 20 50 Destin 77 89 78 89 78 88 78 87 / 30 50 40 40 10 50 20 50 Evergreen 73 94 73 91 73 92 73 91 / 30 30 10 60 20 50 20 60 Waynesboro 72 94 72 94 72 92 73 90 / 20 30 10 40 20 50 20 60 Camden 72 95 73 92 73 92 73 90 / 20 30 10 50 20 50 20 60 Crestview 73 92 73 89 73 91 73 90 / 30 50 30 60 20 50 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 14, 5:12 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Mobile AL 512 AM CDT Tue Aug 14 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 512 AM CDT Tue Aug 14 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong storms will be possible this afternoon and evening generally east of I-65. Primary threats will be strong wind gusts and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values of 102 to 107 degrees are expected Wednesday with localized higher values possible. There is a moderate risk of rip currents along area beaches Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-151015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 512 AM CDT Tue Aug 14 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 14, 6:22 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT TUE AUG 14 2018
ALZ263-265-150000-
Mobile Coastal AL-Mobile Central AL-
622 PM CDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 700 PM CDT...
At 622 PM CDT, the strong thunderstorm was located 5 miles south of
Theodore, moving south at 10 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bayou La Batre, Coden and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3022 8817 3028 8839 3034 8840 3057 8827
3051 8807 3022 8814
TIME...MOT...LOC 2322Z 018DEG 11KT 3047 8821Local storm report, Aug 14, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
639 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 1 ESE EAST END OF DAUPH 30.25N 88.07W
08/14/2018 M41 MPH GMZ631 AL SHIP
DAUPHIN ISLAND FERRY RECORDED A 36KT GUST.
&&
DRJSpecial weather statement, Aug 14, 6:44 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Mobile AL 644 PM CDT TUE AUG 14 2018 ALZ265-150030- Mobile Coastal AL- 644 PM CDT TUE AUG 14 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 730 PM CDT... At 643 PM CDT, the strong thunderstorm was located 6 miles north of Dauphin Island, moving south at 15 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Dauphin Island. LAT...LON 3022 8832 3036 8831 3033 8812 3022 8810 TIME...MOT...LOC 2343Z 359DEG 11KT 3028 8822
Local storm report, Aug 14, 7:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST 3 W WEST END DAUPHIN IS 30.25N 88.23W
08/14/2018 M40 MPH GMZ632 AL MESONET
A 40 MPH WIND GUST WAS RECORDED BY THE
KATRINA CUT DAUPHIN ISLAND SEA LAB MESONET
SITE.
&&
DRJSpecial weather statement, Aug 14, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT TUE AUG 14 2018
ALZ263-150115-
Mobile Central AL-
713 PM CDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 815 PM CDT...
At 713 PM CDT, the strong thunderstorm was located 7 miles south of
Tanner Williams, or 9 miles north of Grand Bay, moving southwest at
10 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central Mobile
County.
LAT...LON 3054 8841 3065 8841 3069 8837 3063 8827
3049 8833
TIME...MOT...LOC 0013Z 030DEG 8KT 3062 8835The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:41 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Aug 15, 2:00 PM CDT | Special Weather Statement | MOB | Baldwin | 30 min |
| Aug 15, 5:55 PM CDT | Special Weather Statement | MOB | Butler | 50 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.